Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 28, NWS Lake Charles, LA

March 21, 2012Calcasieu Parish, Cameron Parish, Jefferson Davis Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 21, 2012, 12:28 AM CDT for Calcasieu Parish, Cameron Parish, Jefferson Davis Parish, Louisiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 21, 2012, 12:28 AM CDT (05:28 UTC)
Expired
Mar 21, 2012, 1:30 AM CDT
In force
62 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Calcasieu Parish, LA, Cameron Parish, LA, Jefferson Davis Parish, LA

The radar

The Lake Charles radar (KLCH), 21 km from the middle of the area, began a volume at 05:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 20, 10:59 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 5.5 hours before the alert went out and 319 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2012-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1474 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2012-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1474 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
578 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
1.2
Supercell composite
8.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

795 
WUUS54 KLCH 210528
SVRLCH
LAC019-023-053-210630-
/O.NEW.KLCH.SV.W.0028.120321T0528Z-120321T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1228 AM CDT WED MAR 21 2012

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES...IOWA...HAYES...
  NORTH CENTRAL CAMERON PARISH IN SOUTHWEST LOUISIANA...
  JEFFERSON DAVIS PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES...WELSH...FENTON...

* UNTIL 130 AM CDT

* AT 1228 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH...17 MILES SOUTHWEST OF HAYES...MOVING NORTHEAST AT 35
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HACKETTS CORNER BY 1235 AM CDT...
  HOLMWOOD BY 1245 AM CDT...
  HAYES BY 1255 AM CDT...
  IOWA AND LEBLEU SETTLEMENT BY 105 AM CDT...
  WELSH BY 115 AM CDT...
  FENTON AND BULLER BY 120 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 
MPH...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...AWAY FROM 
WINDOWS.

CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...WHEN THUNDER ROARS...GO INDOORS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT WEDNESDAY MORNING
FOR SOUTHWESTERN LOUISIANA.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3041 9305 3031 9266 2988 9305 3000 9328
TIME...MOT...LOC 0528Z 212DEG 28KT 2997 9311

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 11:54 PM CDT, 34 minutes earlier.

Area forecast discussion, Mar 20, 11:54 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1154 PM CDT TUE MAR 20 2012

.UPDATE...AFTER CONFERRING WITH SPC, OPTED TO ADD CALCASIEU AND
CAMERON PARISHES TO TOR WATCH 95 AND DROP THE ZONES AFTER THE MAIN
LINE PASSES. SHEAR REMAINS GOOD, HOWEVER MOST OTHER PARAMETERS ARE
JUST MARGINAL, THEREFORE AN ISOLATED TORNADO IS STILL POSSIBLE.
WINDS ALSO ARE REMAINING UP AND HAVE EXTENDED THE WIND ADVISORY
YET AGAIN FOR PORTIONS OF SW AND S CENTRAL LA.

&&

.PREV DISCUSSION... /ISSUED 824 PM CDT TUE MAR 20 2012/

UPDATE...THE FRONTAL BOUNDARY HAS STALLED AROUND THE SABINE RIVER
WITH FLOODING ONGOING OVER PORTIONS OF THE COUNTIES AND PARISHES
ON EITHER SIDE OF THE BORDER. SPC HAS ISSUED A WATCH FOR THE AREA
NEAR THE THE FRONT AS SHEAR AND INSTABILITY REMAINS STRONG ENOUGH
TO PRODUCE AN ISOLATED TORNADO OR TWO. THE FRONT WILL BEGIN TO
SLOWLY MOVE EAST THROUGH THE MORNING HRS.

TINGLER

PREV DISCUSSION... /ISSUED 629 PM CDT TUE MAR 20 2012/

DISCUSSION...
FOR THE 21/00Z TAF ISSUANCE.

AVIATION...
BAND OF SHOWERS AND THUNDERSTORMS BECOMING QUASI-STATIONARY OVER
WEST CENTRAL AND SOUTHWEST LOUISIANA. NUMEROUS SHOWERS AND
THUNDERSTORMS WITH STRONG SOUTHEAST WINDS WILL CONTINUE INTO THE
EVENING FOR KLCH. LIGHTER SHOWERS WILL CONTINUE BEHIND THIS BAND
AT KBPT WITH OCCASIONAL CEILINGS IN THE MVFR/IFR LEVELS.
MEANWHILE...MVFR CEILINGS WILL CONTINUE AT KAEX/KLFT/KARA. SHOWERS
WILL CONTINUE AT KAEX THROUGH THE EVENING WITH SHOWERS EVENTUALLY
INCREASING AT KLFT/KARA LATER IN THE NIGHT.

RUA

PREV DISCUSSION... /ISSUED 517 PM CDT TUE MAR 20 2012/

UPDATE...THE WATCH HAS BEEN ALLOWED TO EXPIRE AT 5 PM. MOST
ACTIVITY HAS WEAKENED SOMEWHAT, HOWEVER AN ISOLATED TORNADO OR
SEVERE STORM STILL CAN NOT BE RULED OUT BUT THE THREAT IS DECREASING.
HEAVY RAIN STILL REMAINS THE MAIN THREAT.

PREV DISCUSSION... /ISSUED 401 PM CDT TUE MAR 20 2012/

SYNOPSIS...A SQUALL LINE CONTINUES TO PROGRESS ACROSS THE AREA
HAVING JUST CROSSED THE SABINE RIVER. THE MAIN ISSUE CONTINUES TO
BE FLOODING AS HEAVY RAINS FOLLOW IN TRAIN. THERE HAVE BEEN A FEW
SPIN UPS REFLECTIVE OF THE SHEAR ON THE MORNING SOUNDING. A
TRAILING COLD FRONT HAS MOVED OUT OF WEST TEXAS THIS MORNING AND
IS CURRENTLY PUSHING INTO EAST TEXAS...A BIT SLOWER THAN PREVIOUS INDICATIONS.

THIS PACIFIC COLD FRONT IS EXPECTED TO REACH SOUTHEAST TEXAS THIS
EVENING AND WILL CONTINUE TO SLOW DOWN AS IT REACHES ACADIANA
AROUND MID-DAY WEDNESDAY. DUE TO THE SLOW MOVEMENT OF THIS SYSTEM,
A FLOOD WATCH LOOKS GOOD THROUGH THE NIGHT AND REMAINS IN FORCE
THROUGH LATE WEDNESDAY NIGHT. TOTAL EVENT RAINFALL OF 3 TO 6
INCHES STILL LOOKS VALID WITH A FEW LOCATIONS HIGHER. THIS RAIN
EVENT LOOKS TO FINALLY END ON FRIDAY FOR LOWER ACADIANA.

SHORT TERM...SEVERE TSTMS ARE INCLUDED IN THE FCST THRU WEDNESDAY
AND THE POSSIBILITY CANNOT BE RULED OUT INTO WEDNESDAY NIGHT AS
THE UPPER LOW REMAINS CUTOFF OVER THE SOUTHERN PLAINS WITH AN
ACTIVE SUBTROPICAL JET PUTTING THE AREA IN A RIGHT REAR OR
ENTRANCE REGION THROUGH WEDNESDAY EVENING.

LONG TERM...RIDGING TAKES HOLD BY THE WEEKEND AS THE MODELS
REMAIN IN GOOD AGREEMENT ON EJECTING THE CLOSED UPPER LOW INTO THE
MIDWEST WITH RIDGING MOVING INTO A BLOCKING POSITION OUT OF TEXAS
AND INTO THE MISSISSIPPI VALLEY...AN OMEGA BLOCK THIS WEEKEND.

MARINE...A SMALL CRAFT ADVISORY REMAINS IN EFFECT INTO WEDNESDAY
AND WILL LIKELY BE EXTENDED. TIDES CONTINUE ABOUT 1 TO 2 FEET ABOVE
NORMAL. A COASTAL FLOOD ADVISORY IS IN EFFECT UNTIL SUNDOWN AND
WILL HAVE TO BE LOOKED AT FOR AN EXTENSION THIS EVENING.

SWEENEY

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  61  63  49  77  60 / 100  70  40  10  10
KBPT  54  61  48  77  58 / 100  50  20  10  10
KAEX  61  63  48  73  55 / 100  90  60  20  10
KLFT  69  73  51  73  61 /  80  90  70  60  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR THE FOLLOWING
     ZONES: ACADIA...ALLEN...BEAUREGARD...CALCASIEU...EAST
     CAMERON...EVANGELINE...JEFFERSON DAVIS...RAPIDES...
     VERMILION...VERNON...WEST CAMERON.

     COASTAL FLOOD ADVISORY UNTIL 6 AM CDT WEDNESDAY FOR THE
     FOLLOWING ZONES: CALCASIEU...EAST CAMERON...IBERIA...ST.
     MARY...VERMILION...WEST CAMERON.

     WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING ZONES:
     EAST CAMERON...IBERIA...ST. MARY...VERMILION.

     FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR THE FOLLOWING
     ZONES: AVOYELLES...IBERIA...LAFAYETTE...LOWER ST. MARTIN...
     ST. LANDRY...ST. MARY...UPPER ST. MARTIN.

     WIND ADVISORY UNTIL 2 AM CDT WEDNESDAY FOR THE FOLLOWING ZONES:
     CALCASIEU...JEFFERSON DAVIS...WEST CAMERON.

TX...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR THE FOLLOWING
     ZONES: HARDIN...JEFFERSON...NORTHERN JASPER...NORTHERN
     NEWTON...ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON...TYLER.

     COASTAL FLOOD ADVISORY UNTIL 6 AM CDT WEDNESDAY FOR THE
     FOLLOWING ZONES: JEFFERSON...ORANGE.

GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
     20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
     OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY LA OUT 20 NM...VERMILION BAY...WATERS
     FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM...
     WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM...
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
     FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 1 AM CDT WEDNESDAY FOR THE FOLLOWING
     ZONES: CALCASIEU LAKE...SABINE LAKE.

&&
Hazardous weather outlook, Mar 20, 4:44 PM CDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
444 PM CDT TUE MAR 20 2012

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-211100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
444 PM CDT TUE MAR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

ALTHOUGH THE TORNADO WATCH IS EXPIRING, SEVERE THUNDERSTORMS
CANNOT BE RULED OUT TONIGHT ASSOCIATED WITH A SLOW MOVING SQUALL LINE.
THE MAIN CONCERN REMAINS FLOODING. A FLASH FLOOD WATCH CONTINUES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLD FRONT WILL MOVE SLOWLY THROUGH THE REMAINDER OF THE AREA
WEDNESDAY MORNING. UPPER LEVEL WINDS REMAIN FAVORABLE FOR THE POSSIBILITY
OF SEVERE THUNDERSTORMS UNTIL FRONTAL PASSAGE. HEAVY RAINS REMAINS
THE OVERRIDING CONCERN. WE ARE STILL EXPECTING 3 TO 6 INCHES OF
RAIN UNTIL THIS EVENT TAPERS OFF WEDNESDAY NIGHT. SOME LOCATIONS
COULD RECEIVE HIGHER AMOUNTS. RIVER LEVELS WILL BE A CONCERN FOR
SEVERAL DAYS AFTER THIS RAIN EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FOR A FEW SEVERE THUNDERSTORMS.

SWEENEY

In the hours before

Local storm report, Mar 20, 10:24 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1024 PM CDT TUE MAR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     FLASH FLOOD      4 WNW ORANGE            30.12N 93.82W
03/20/2012                   ORANGE             TX   LAW ENFORCEMENT

            FLOODING REPORTED AT HWY 62 NEAR I-10

&&

RDEAL
Local storm report, Mar 20, 10:28 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1028 PM CDT TUE MAR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1026 PM     FLASH FLOOD      2 ESE MAURICEVILLE      30.21N 93.84W
03/20/2012                   ORANGE             TX   LAW ENFORCEMENT

            ORANGE SHERIFF REPORTS HEAVY RAINS HAVE FLOODED FARM TO
            MARKET 1130 TO THE EAST OF MAURICEVILLE.

&&

RDEAL
Local storm report, Mar 20, 10:38 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1038 PM CDT TUE MAR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     FLASH FLOOD      HORNBECK                31.33N 93.40W
03/20/2012                   VERNON             LA   LAW ENFORCEMENT

            VERNON SHERIFF REPORT THAT ENTIRE PARISH IS DEALING WITH
            HEAVY FLOODING. HWY 171 FROM HORNBECK TO ROSEPINE IS
            FLOODED AND A LARGE NUMBER OF VEHICLES ARE TRAPPED AND OR
            FLOATING.

&&

RDEAL
Local storm report, Mar 20, 11:21 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1121 PM CDT TUE MAR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     FLASH FLOOD      5 SSW NEWTON            30.79N 93.80W
03/20/2012                   NEWTON             TX   LAW ENFORCEMENT

            NEWTON COUNTY SHERIFF REPORT FLOODING ON COUNTY RD 3035
            NEAR WALKER LAKE

&&

RDEAL
Local storm report, Mar 20, 11:39 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1139 PM CDT TUE MAR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     FLASH FLOOD      2 NNE BURKEVILLE        31.02N 93.65W
03/20/2012                   NEWTON             TX   LAW ENFORCEMENT

            NEWTON COUNTY SHERIFF REPORT A FOOT AND A HALF OF WATER

            OVER THE ROAD ON COUNTY RD 2107 OFF OF FARM TO MARKET 692

&&

RDEAL
Local storm report, Mar 21, 12:03 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1203 AM CDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      KIRBYVILLE              30.66N 93.90W
03/20/2012                   JASPER             TX   PUBLIC

            PUBLIC REPORTS WATER ON ROADWAY ALONG HWY 96 AND FM 1013.
            ROAD STILL OPEN AT THIS TIME

0135 PM     FLASH FLOOD      BEAUMONT                30.09N 94.14W
03/20/2012                   JEFFERSON          TX   BROADCAST MEDIA

            KBMT REPORTS VIA FACEBOOK PARK ST NEAR COLLEGE ST CLOSED
            DUE TO FLOODING.

0155 PM     FLASH FLOOD      1 ESE BUNA              30.44N 93.94W
03/20/2012                   JASPER             TX   LAW ENFORCEMENT

            SHERIFF REPORTED MINOR STREET FLOODING ON FM 253 AND FM
            1004 NEAR THE NICHOLS CREEK BASIN

0155 PM     FLASH FLOOD      5 N SILSBEE             30.42N 94.19W
03/20/2012                   HARDIN             TX   LAW ENFORCEMENT

            MINOR FLOODING BEGINNING ON CANSLER RD NEAR FM 92 NORTH
            OF SILSBEE

0155 PM     FLASH FLOOD      WSW KOUNTZE             30.37N 94.32W
03/20/2012                   HARDIN             TX   LAW ENFORCEMENT

            MINOR STREET FLOODING BEING REPORTED ON FM1293 NEAR
            KOUNTZE

0215 PM     FLASH FLOOD      VIDOR                   30.13N 94.00W
03/20/2012                   ORANGE             TX   BROADCAST MEDIA

            KFDM REPORTS MINOR STREET FLOODING NEAR VIDOR. 2.95
            INCHES OF RAIN REPORTED THUS FAR.

0305 PM     FLASH FLOOD      DE RIDDER               30.85N 93.29W
03/20/2012                   BEAUREGARD         LA   BROADCAST MEDIA

            KVVP RADIO IN DERIDDER REPORTS VIA FACEBOOK FLOODING
            ALONG N. PINE ST IN FRONT OF WALMART SUPERCENTER.

0308 PM     FLASH FLOOD      2 NNE ORANGE            30.13N 93.75W
03/20/2012                   ORANGE             TX   PUBLIC

            PUBLIC REPORTS WATER COVERING ROAD 1 FOOT DEEP ON THE
            CORNER OF MEEKS AND INTERNATIONAL AVE.

0308 PM     FLASH FLOOD      VINTON                  30.20N 93.58W
03/20/2012                   CALCASIEU          LA   PUBLIC

            ESTIMATED 6 INCHES OF WATER REPORTED ON HORRIDT ST IN THE
            TOWN OF VINTON.

0405 PM     FLASH FLOOD      BRIDGE CITY             30.03N 93.85W
03/20/2012                   ORANGE             TX   BROADCAST MEDIA

            WATER OVER THE ROAD ON FERRY LANE IN BRIDGE CITY, TX

0413 PM     HEAVY RAIN       SINGER                  30.65N 93.41W
03/20/2012  E3.50 INCH       BEAUREGARD         LA   BROADCAST MEDIA

0413 PM     FLASH FLOOD      VINTON                  30.20N 93.58W
03/20/2012                   CALCASIEU          LA   PUBLIC

            SEVERAL ROADS IN VINTON ARE FLOODED.

0413 PM     FLASH FLOOD      VINTON                  30.20N 93.58W
03/20/2012                   CALCASIEU          LA   PUBLIC

            WATER OVER THE CURB ON HARGE STREET.

0413 PM     HEAVY RAIN       VINTON                  30.20N 93.58W
03/20/2012  M3.75 INCH       CALCASIEU          LA   LAW ENFORCEMENT

0413 PM     HEAVY RAIN       VINTON                  30.20N 93.58W
03/20/2012  M4.30 INCH       CALCASIEU          LA   FIRE DEPT/RESCUE

0413 PM     HEAVY RAIN       STARKS                  30.32N 93.66W
03/20/2012  M5.50 INCH       CALCASIEU          LA   BROADCAST MEDIA

0447 PM     FLASH FLOOD      2 N DERIDDER            30.87N 93.29W
03/20/2012                   BEAUREGARD         LA   BROADCAST MEDIA

            WATER COVERING THE ROADS NEAR THE WALMART IN DERIDDER.

0501 PM     COASTAL FLOOD    3 NW SABINE PASS        29.76N 93.94W
03/20/2012                   JEFFERSON          TX   LAW ENFORCEMENT

            PORT ARTHUR POLICE CONFIRM REPORTS THAT WATER IS OVER
            PART OF HWY 87 NEAR KEITH LAKE.

0514 PM     FLASH FLOOD      DERIDDER                30.85N 93.29W
03/20/2012                   BEAUREGARD         LA   BROADCAST MEDIA

            REPORT THAT WATER IS OVER THE ROAD ON HWY 171.

0518 PM     TSTM WND DMG     7 SSE DERIDDER          30.76N 93.24W
03/20/2012                   BEAUREGARD         LA   BROADCAST MEDIA

            CAMPER PARTIALLY OVERTURNED AT CARS PLUS LOT ON HWY 171.
            RADAR DID SHOW SOME ROTATION AT THAT TIME.

0518 PM     FLASH FLOOD      4 NW MERRYVILLE         30.80N 93.57W
03/20/2012                   BEAUREGARD         LA   BROADCAST MEDIA

            REPORT THAT BOTH OIL FIELD AND SANDLAKE ROADS ARE UNDER
            WATER.

0530 PM     FLASH FLOOD      2 NW DEQUINCY           30.48N 93.47W
03/20/2012                   CALCASIEU          LA   BROADCAST MEDIA

            WATER COVERING THE ROAD ON PINDER LANE IN DEQUINCY

0531 PM     COASTAL FLOOD    CAMERON                 29.80N 93.30W
03/20/2012                   CAMERON            LA   LAW ENFORCEMENT

            CAMERON SHERIFF REPORTS DEBRIS ON HWY 82 BETWEEN THE
            CAMERON FERRY AND HOLLY BEACH. NO ROADS CLOSED AT THIS
            TIME

0531 PM     COASTAL FLOOD    CAMERON                 29.80N 93.30W
03/20/2012                   CAMERON            LA   LAW ENFORCEMENT

            REPORT OF WATER OVER MAIN ST IN DOWNTOWN CAMERON, LA.
            TIDE GAUGE REPORTING 3.34 FT, 2 FEET ABOVE NORMAL.

0553 PM     FLASH FLOOD      3 N DERIDDER            30.88N 93.29W
03/20/2012                   BEAUREGARD         LA   PUBLIC

            PUBLIC REPORTED THAT GREEN ACRE SUBDIVISION OFF OF PINE
            ST IS FLOODED .

0652 PM     FLASH FLOOD      LITTLE CYPRESS          30.16N 93.76W
03/20/2012                   ORANGE             TX   BROADCAST MEDIA

            ROADS FLOODED IN LITTLE CYPRESS.

0658 PM     FLASH FLOOD      DEQUINCY                30.45N 93.44W
03/20/2012                   CALCASIEU          LA   BROADCAST MEDIA

            SEVERAL HOMES IN DEQUINCY HAVE HAVE BEEN FLOODED AND
            POLICE ARE ASKING PUBLIC TO STAY OFF ROADS AS TRAFFIC IS
            CREATING WAKES IN FLOOD WATERS

0659 PM     HEAVY RAIN       DE QUINCY               30.45N 93.44W
03/20/2012  M4.33 INCH       CALCASIEU          LA   MESONET

            CALCASIEU PARISH RAIN GAUGE NETWORK INDICATES 4.33 IN THE
            PAST THREE HOURS.

0706 PM     FLASH FLOOD      DERIDDER                30.85N 93.29W
03/20/2012                   BEAUREGARD         LA   LAW ENFORCEMENT

            SHERIFF REPORTED SIX TO SEVEN ROADS CLOSED IN DERIDDER
            ALONG WITH ONE HOME FLOODED.

0715 PM     HEAVY RAIN       ORANGE                  30.10N 93.76W
03/20/2012  M5.64 INCH       ORANGE             TX   OTHER FEDERAL

            MEASURED AT THE USGS GAUGE IN ORANGE.

0736 PM     FLASH FLOOD      1 SSE LEESVILLE         31.12N 93.27W
03/20/2012                   VERNON             LA   BROADCAST MEDIA

            WALMART PARKING LOT FLOODED WITH WATER LEVELS OVER TIRES
            ON SOME CARS.

0821 PM     FLASH FLOOD      VINTON                  30.20N 93.58W
03/20/2012                   CALCASIEU          LA   LAW ENFORCEMENT

            CHIEF OF POLICE REPORTED 6.00 INCHES OF RAINFALL FOR THE
            DURATION OF THE STORM.

0847 PM     FLASH FLOOD      SINGER                  30.65N 93.41W
03/20/2012                   BEAUREGARD         LA   LAW ENFORCEMENT

            BEAUREGARD SHERIFF REPORTING THAT PARTS OF HWY 27 ARE
            UNDER AS MUCH AS 5 FEET OF WATER NEAR HWY 110 AND THE
            WATERS ARE STILL RISING.

0847 PM     FLASH FLOOD      FIELDS                  30.53N 93.57W
03/20/2012                   BEAUREGARD         LA   LAW ENFORCEMENT

            BEAUREGARD SHERIFF REPORTING THAT HWY 109 IS UNPASSABLE.

0904 PM     COASTAL FLOOD    BURNS POINT             29.57N 91.53W
03/20/2012                   ST. MARY           LA   EMERGENCY MNGR

            WATER OVER THE ROADS AT BURNS POINT

0914 PM     FLASH FLOOD      ESE BRIDGE CITY         30.03N 93.85W
03/20/2012                   ORANGE             TX   BROADCAST MEDIA

            PUBLIC REPORTING WATER KNEE DEEP IN YARDS OFF OF FERRY
            DRIVE.

0918 PM     FLASH FLOOD      DEQUINCY                30.45N 93.44W
03/20/2012                   CALCASIEU          LA   BROADCAST MEDIA

            NORTH GRANT AVE IS UNDERWATER AND BLOCKED.

0936 PM     FLASH FLOOD      1 SSE LEESVILLE         31.12N 93.27W
03/20/2012                   VERNON             LA   BROADCAST MEDIA

            FLOODING CONTINUES IN THE WALMART AREA OF LEESVILLE. THE
            WATER LEVELS APPEAR TO HAVE RISEN SLIGHTLY SINCE LAST
            UPDATE.

1018 PM     FLASH FLOOD      4 WNW ORANGE            30.12N 93.82W
03/20/2012                   ORANGE             TX   LAW ENFORCEMENT

            FLOODING REPORTED AT HWY 62 NEAR I-10

1026 PM     FLASH FLOOD      2 ESE MAURICEVILLE      30.21N 93.84W
03/20/2012                   ORANGE             TX   LAW ENFORCEMENT

            ORANGE SHERIFF REPORTS HEAVY RAINS HAVE FLOODED FARM TO
            MARKET 1130 TO THE EAST OF MAURICEVILLE.

1038 PM     FLASH FLOOD      HORNBECK                31.33N 93.40W
03/20/2012                   VERNON             LA   LAW ENFORCEMENT

            VERNON SHERIFF REPORT THAT ENTIRE PARISH IS DEALING WITH
            HEAVY FLOODING. HWY 171 FROM HORNBECK TO ROSEPINE IS
            FLOODED AND A LARGE NUMBER OF VEHICLES ARE TRAPPED AND OR
            FLOATING.

1120 PM     FLASH FLOOD      5 SSW NEWTON            30.79N 93.80W
03/20/2012                   NEWTON             TX   LAW ENFORCEMENT

            NEWTON COUNTY SHERIFF REPORT FLOODING ON COUNTY RD 3035
            NEAR WALKER LAKE

1120 PM     FLASH FLOOD      2 NNE BURKEVILLE        31.02N 93.65W
03/20/2012                   NEWTON             TX   LAW ENFORCEMENT

            NEWTON COUNTY SHERIFF REPORT A FOOT AND A HALF OF WATER

            OVER THE ROAD ON COUNTY RD 2107 OFF OF FARM TO MARKET 692

&&

RDEAL

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 7:25 PM CDTTornado WarningLCHCalcasieu35 min
Mar 20, 7:29 PM CDTFlash Flood WarningLCHBeauregard, Calcasieu, Vernon5 hr
Mar 20, 8:14 PM CDTRiver Flood WarningLCHVernon5 days
Mar 20, 8:14 PM CDTRiver Flood WarningLCHBeauregard, Calcasieu26 days
Mar 20, 8:20 PM CDTSpecial Marine WarningLCH55 min
Mar 20, 8:57 PM CDTFlash Flood WarningLCHBeauregard, Calcasieu6 hr
Mar 20, 11:59 PM CDTSpecial Marine WarningLCH61 min
Mar 21, 12:19 AM CDTFlash Flood WarningLCHBeauregard, Calcasieu, Vernon6 hr
Mar 21, 12:33 AM CDTTornado WarningLCHCalcasieu, Cameron, Jefferson Davis27 min
Mar 21, 1:26 AM CDTTornado WarningLCHJefferson Davis19 min
Mar 21, 1:31 AM CDTSevere Thunderstorm WarningLCHAcadia, Calcasieu, Cameron, Jefferson Davis, Vermilion59 min
Mar 21, 1:50 AM CDTSevere Thunderstorm WarningLCHAllen, Jefferson Davis55 min
Mar 21, 2:13 AM CDTSpecial Weather StatementLCHBeauregard62 min
Mar 21, 2:56 AM CDTFlash Flood WarningLCHAllen, Jefferson Davis4 hr
Mar 21, 3:41 AM CDTTornado WarningLCHCameron, Vermilion34 min
Mar 21, 3:48 AM CDTWind AdvisoryLCHSaint Martin6 hr
Mar 21, 3:55 AM CDTSpecial Marine WarningLCH65 min
Mar 21, 4:04 AM CDTTornado WarningLCHAcadia, Cameron, Jefferson Davis, Vermilion26 min
Mar 21, 4:35 AM CDTTornado WarningLCHVermilion25 min
Mar 21, 4:44 AM CDTTornado WarningLCHAcadia, Vermilion31 min
Mar 21, 4:51 AM CDTSpecial Marine WarningLCH54 min
Mar 21, 5:17 AM CDTTornado WarningLCHVermilion28 min
Mar 21, 5:34 AM CDTSevere Thunderstorm WarningLCHAcadia, Evangeline, Lafayette, Saint Landry, Vermilion56 min
Mar 21, 5:51 AM CDTTornado WarningLCHLafayette, Vermilion24 min
Mar 21, 6:00 AM CDTSpecial Marine WarningLCH60 min
Mar 21, 6:10 AM CDTAreal Flood WarningLCHBeauregard, Calcasieu, Vernon5 days
Mar 21, 7:01 AM CDTSpecial Weather StatementLCHAvoyelles, Lafayette, Saint Landry, Saint Martin59 min
Mar 21, 7:10 AM CDTSpecial Marine WarningLCH65 min
Mar 21, 7:20 AM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin, St. Mary39 min
Mar 21, 7:24 AM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin47 min
Mar 21, 7:54 AM CDTAreal Flood WarningLCHIberia, St. Mary3 hr
Mar 21, 8:10 AM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin, St. Mary65 min
Mar 21, 10:45 AM CDTRiver Flood WarningLCHBeauregard, Vernon5 days
Mar 21, 4:17 PM CDTAreal Flood AdvisoryLCHIberia, Saint Martin, St. Mary3 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.